Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 118, NWS Blacksburg, VA

June 23, 2016Botetourt County, Craig County, Roanoke County, Virginia; Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 4:14 PM EDT for Botetourt County, Craig County, Roanoke County, Virginia; Monroe County, West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 4:14 PM EDT (20:14 UTC)
Expired
Jun 23, 2016, 4:53 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Botetourt County, VA, Craig County, VA, Roanoke County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:15 PM EDTHAIL 12 Ne Union, WVPUBLIC REPORTS QUARTER SIZE HAIL NEAR UNION WEST VIRGINIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1051 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS51 KRNK 232014
SVRRNK
VAC023-045-161-WVC063-232115-
/O.NEW.KRNK.SV.W.0118.160623T2014Z-160623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN VIRGINIA...
  NORTHWESTERN ROANOKE COUNTY IN VIRGINIA...
  WEST CENTRAL BOTETOURT COUNTY IN VIRGINIA...
  EASTERN MONROE COUNTY IN WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 414 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLYWOOD...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  UNION...
  NEW CASTLE...
  CATAWBA...
  PAINT BANK...
  AND SINKING CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3749 7993 3727 8016 3733 8026 3734 8027
      3735 8030 3754 8061 3768 8046
TIME...MOT...LOC 2014Z 301DEG 24KT 3759 8048 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
2 follow-up statements
629 
WWUS51 KRNK 232036
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT THU JUN 23 2016

VAC023-045-161-WVC063-232115-
/O.CON.KRNK.SV.W.0118.000000T0000Z-160623T2115Z/
CRAIG VA-ROANOKE VA-BOTETOURT VA-MONROE WV-
436 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CRAIG...NORTHWESTERN ROANOKE...WEST CENTRAL BOTETOURT AND EAST
CENTRAL MONROE COUNTIES...

AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRAIG
SPRINGS...MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
PAINT BANK...
CATAWBA...
SINKING CREEK...
AND CRAIG SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3749 7993 3727 8016 3733 8026 3734 8027
      3735 8030 3740 8038 3749 8038 3757 8033
      3761 8026
TIME...MOT...LOC 2035Z 304DEG 45KT 3747 8025 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
791 
WWUS51 KRNK 232053
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT THU JUN 23 2016

VAC023-045-161-WVC063-232103-
/O.CAN.KRNK.SV.W.0118.000000T0000Z-160623T2115Z/
CRAIG VA-ROANOKE VA-BOTETOURT VA-MONROE WV-
453 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CRAIG...NORTHWESTERN
ROANOKE...WEST CENTRAL BOTETOURT AND EAST CENTRAL MONROE COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3749 7993 3727 8016 3733 8026 3734 8027
      3735 8030 3740 8038 3749 8038 3757 8033
      3761 8026
TIME...MOT...LOC 2051Z 301DEG 24KT 3741 8012 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 23, 2:35 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016

.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&

.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...

Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.

Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...

Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.

Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.

Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...

Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...

VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.

Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.

Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.

Extended discussion...

High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&

.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
     020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
     507-508.

&&

SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JH
Hazardous weather outlook, Jun 23, 3:56 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT THU JUN 23 2016

VAZ007-019-020-023-024-035-WVZ042>044-507-508-242000-
TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
356 PM EDT THU JUN 23 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY
AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ002>006-VAZ009>018-022-032>034-043>046-058-059-242000-
ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-HALIFAX-
CHARLOTTE-
356 PM EDT THU JUN 23 2016

...SEVERE THUNDERSTORM WATCH 291 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001-018>020-VAZ047-242000-
ASHE-WATAUGA-WILKES-YADKIN-BUCKINGHAM-
356 PM EDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE
INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF
THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER
THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS
ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN
FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 23, 3:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      RUPERT                  37.95N 80.68W
06/23/2016                   GREENBRIER         WV   EMERGENCY MNGR

            EM REPORTS FLASH FLOODING WITHIN THE COMMUNITY OF RUPERT,
            RESULTING IN A VEHICLE RESCUE AND THE INTERNAL EVACUATION
            AT A LOCAL NURSING HOME.

&&

JMORROW
Local storm report, Jun 23, 3:37 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     FLOOD            3 WSW RUSTBURG          37.27N 79.16W
06/23/2016                   CAMPBELL           VA   PUBLIC

            WATER ESTIMATED TO BE 12 INCHES DEEP FLOWING ACROSS
            CALOHAN ROAD.

&&

HYSELL
Local storm report, Jun 23, 3:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             2 SE FOREST             37.34N 79.26W
06/23/2016  M0.50 INCH       CAMPBELL           VA   TRAINED SPOTTER

&&

JMORROW
Local storm report, Jun 23, 3:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            COVINGTON CITY          37.78N 79.98W
06/23/2016                   CITY OF COVINGTON  VA   AMATEUR RADIO

            WALMART PARKING LOT IN COVINGTON FLOODED AND CARS WILL BE
            UNDERWATER SOON.

&&

SK
Local storm report, Jun 23, 4:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      4 WSW RENICK            37.97N 80.43W
06/23/2016                   GREENBRIER         WV   PUBLIC

            PUBLIC REPORTS DEBRIS AND WATER IN THE ROADS BUTLERS
            MOUNTAIN ROAD FROM EXCESSIVE RAINFALL.

&&

HYSELL
Local storm report, Jun 23, 4:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      3 NW RENICK             38.01N 80.42W
06/23/2016                   GREENBRIER         WV   PUBLIC

            PUBLIC REPORTED FLASH FLOODING ALONG THE ROADS FRIARS
            HILL ROAD AND CRANE ROAD DUE TO EXCESSIVE FLOODING.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:50 AM EDTSpecial Weather StatementRNKAmherst40 min
Jun 23, 5:24 AM EDTSpecial Weather StatementRNKBuckingham66 min
Jun 23, 5:29 AM EDTSevere Thunderstorm WarningRNKBuckingham46 min
Jun 23, 6:39 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more81 min
Jun 23, 8:33 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Craig, City of Covington57 min
Jun 23, 8:43 AM EDTSpecial Weather StatementRNKGiles47 min
Jun 23, 8:50 AM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington, City of Roanoke and 1 more40 min
Jun 23, 8:57 AM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Roanoke, City of Radford48 min
Jun 23, 8:58 AM EDTFlash Flood WarningRNKBland, Giles6 hr
Jun 23, 9:16 AM EDTSpecial Weather StatementRNKBedford, Campbell, Franklin59 min
Jun 23, 9:26 AM EDTSpecial Weather StatementRNKFloyd49 min
Jun 23, 9:54 AM EDTSpecial Weather StatementRNKCharlotte, Halifax, Pittsylvania, City of Danville66 min
Jun 23, 1:18 PM EDTFlash Flood WarningRNKAlleghany, Bath, City of Covington10 hr
Jun 23, 1:22 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington23 min
Jun 23, 1:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Bedford, Botetourt, Craig and 4 more54 min
Jun 23, 2:31 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Botetourt, Campbell, City of Lynchburg59 min
Jun 23, 2:33 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jun 23, 3:02 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington28 min
Jun 23, 3:21 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax54 min
Jun 23, 3:30 PM EDTFlash Flood WarningRNKBotetourt6 hr
Jun 23, 3:43 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg47 min
Jun 23, 4:28 PM EDTSpecial Weather StatementRNKBath32 min
Jun 23, 4:30 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax45 min
Jun 23, 5:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 23, 5:01 PM EDTSpecial Weather StatementRNKRockbridge29 min
Jun 23, 5:11 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte52 min
Jun 23, 5:25 PM EDTSpecial Weather StatementRNKAlleghany35 min
Jun 23, 5:27 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania48 min
Jun 23, 5:34 PM EDTFlash Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington6 hr
Jun 23, 5:40 PM EDTSpecial Weather StatementRNKBedford35 min
Jun 23, 5:46 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax44 min
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg62 min
Jun 23, 6:01 PM EDTSpecial Weather StatementRNKBotetourt, Craig, City of Salem29 min
Jun 23, 6:09 PM EDTRiver Flood WarningRNKAlleghany, City of Covington28 hr
Jun 23, 6:16 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania59 min
Jun 23, 6:36 PM EDTFlash Flood WarningRNKCampbell, Charlotte, City of Lynchburg6 hr
Jun 23, 6:50 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania55 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningRNKGiles38 min
Jun 23, 7:00 PM EDTTornado WarningRNKHalifax16 min
Jun 23, 7:17 PM EDTSevere Thunderstorm WarningRNKHalifax18 min
Jun 23, 7:20 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania57 min
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt27 hr
Jun 23, 7:24 PM EDTRiver Flood WarningRNKBotetourt31 hr
Jun 23, 7:30 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, Roanoke, City of Radford45 min
Jun 23, 7:33 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell42 min
Jun 23, 7:48 PM EDTSevere Thunderstorm WarningRNKHalifax42 min
Jun 23, 2:03 AM EDTSpecial Weather StatementRNKGreenbrier57 min
Jun 23, 3:20 AM EDTSpecial Weather StatementRNKGreenbrier40 min
Jun 23, 5:53 AM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers82 min
Jun 23, 7:38 AM EDTAreal Flood WarningRNKGreenbrier, Summers6 hr
Jun 23, 8:10 AM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers50 min
Jun 23, 8:18 AM EDTFlash Flood WarningRNKGreenbrier, Summers6 hr
Jun 23, 11:06 AM EDTSpecial Weather StatementRNKGreenbrier54 min
Jun 23, 11:30 AM EDTFlash Flood WarningRNKGreenbrier6 hr
Jun 23, 2:45 PM EDTFlash Flood WarningRNKGreenbrier6 hr
Jun 23, 3:16 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers59 min
Jun 23, 4:27 PM EDTSpecial Weather StatementRNKGreenbrier18 min
Jun 23, 4:38 PM EDTSevere Thunderstorm WarningRNKGreenbrier37 min
Jun 23, 4:41 PM EDTFlash Flood Warning EmergencyRNKGreenbrier5 hr
Jun 23, 4:42 PM EDTSevere Thunderstorm WarningRNKGreenbrier48 min
Jun 23, 7:02 PM EDTRiver Flood WarningRNKGreenbrier, Monroe, Summers37 hr
Jun 23, 7:11 PM EDTSpecial Weather StatementRNKMonroe34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.